Wyoming, 2012

High Wind in Wyoming, February 28 to 29, 2012

February 28 to 29, 2012 · NWS CYS · 12 events in 6 counties and zones

A large surface pressure gradient in the wake of an intensifying storm system moving through the northern Great Plains produced a prolonged period of strong and gusty westerly winds. Sustained winds of 30 to 50 mph with gusts in excess of 70 mph were common through the wind corridors of southeast Wyoming.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A large surface pressure gradient in the wake of an intensifying storm system moving through the northern Great Plains produced a prolonged period of strong and gusty westerly winds. Sustained winds of 30 to 50 mph with gusts in excess of 70 mph were common through the wind corridors of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 28, 3:35 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 28, 3:35 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MST TUE FEB 28 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...AFTERNOON WATER
VAPOR LOOP SHOWED THE UPPER TROUGH THAT WAS OVER THE GREAT BASIN
EARLIER THIS MORNING HAS LIFTED QUICKLY NORTHEAST ACROSS THE
CENTRAL ROCKIES. UPPER DIFFLUENCE HAS WEAKENED OVER THE REGION
AS THE LEFT EXIT REGION OF 110-KT 250 MB JET SHIFTED INTO THE
CENTRAL PLAINS. RECENT VISIBLE IMAGERY AND SURFACE OBSERVATIONS
SHOWED THE LOW PRESSURE CENTER OVER NORTHEAST COLORADO WITH DRY
SLOT FROM SOUTHEAST COLORADO INTO WESTERN KANSAS. A BROKEN LINE
OF SHOWERS AND TSTORMS FORMED IN ADVANCE OF THE LOW AND DRY SLOT
FROM SOUTHWEST NEBRASKA TO WEST CENTRAL KANSAS...AND WAS MOVING
NORTHEAST. ON THE NORTH AND WEST QUADRANT OF THE LOW...A WINTRY
MIX OF PRECIPITATION WAS FALLING. LIGHT FREEZING RAIN WAS
REPORTED FOR SEVERAL HOURS OVER THE NORTHERN PANHANDLE...WHILE
LIGHT SNOW WAS FALLING ACROSS PORTIONS OF EAST CENTRAL AND
SOUTHEAST WYOMING INCLUDING THE MOUNTAINS. THE PRESSURE GRADIENT
WAS TIGHTENING WEST OF THE LARAMIE RANGE WHERE WESTERLY WINDS OF
30 TO 40 MPH WITH GUSTS TO 50 MPH WERE OBSERVED. THESE WINDS WILL
CONTINUE TO SPREAD EAST AS THE LOW PULLS AWAY...WITH AREAS OF
BLOWING AND DRIFTING SNOW CREATING HAZARDOUS TRAVEL BETWEEN
LARAMIE AND RAWLINS THROUGH TONIGHT.

THERE IS GOOD CONSENSUS WITH THE DETERMINISTIC MODEL OUTPUT
DURING THE SHORT TERM. CLOSED UPPER LOW DEVELOPS OVER THE
NORTHERN PLAINS TONIGHT AND INTENSIFIES AS IT ACCELERATES
EAST-NORTHEAST THROUGH THE UPPER MIDWEST WEDNESDAY AND GREAT
LAKES WEDNESDAY NIGHT. PRECIPITATION TAPERS OFF FROM WEST TO
EAST TONIGHT WITH DEPARTURE OF THE UPPER TROUGH AND MOISTURE.
A TRANSITORY UPPER RIDGE OVER THE GREAT BASIN MOVES SMARTLY
EAST ACROSS THE CWA WEDNESDAY...AS THE NEXT PACIFIC UPPER
LEVEL TROUGH APPROACHES FROM THE WEST. THE PRESSURE GRADIENT
WILL SUPPORT HIGH WIND CRITERIA FOR THE CENTRAL/SOUTHERN LARAMIE
RANGE/FOOTHILLS WITH WIND ADVISORY CRITERIA FOR MUCH OF THE
WESTERN PANHANDLE TONIGHT AND WEDNESDAY MORNING. THE 700 MB
WINDS PEAK AT 60 KT WITH CRAIG-CASPER 700 MB HEIGHT GRADIENT OF
60-65 METERS DURING THIS TIME PERIOD. WINDS SUBSIDE WEDNESDAY
AFTERNOON AS THE LOW/MID LEVEL WINDS TAPER OFF. THE FLOW ALOFT
BACKS TO THE SOUTHWEST WITH PACIFIC MOISTURE SPREADING INTO
WESTERN AND CENTRAL WYOMING WEDNESDAY AFTERNOON. SNOW DEVELOPS
OVER CARBON COUNTY BY WEDNESDAY EVENING...SPREADING EAST TO THE
LARAMIE RANGE WEDNESDAY NIGHT AND THURSDAY. DOWNSLOPE FLOW EAST OF
THE LARAMIE RANGE WILL KEEP THE EASTERN PLAINS AND WESTERN
PANHANDLE DRY. WEDNESDAY WILL BE A MILDER DAY WITH HIGHS FROM THE
20S AND 30S WEST TO THE 40S AND LOWER 50S EAST. UPPER TROUGH
DEEPENS OVER THE ROCKIES THURSDAY NIGHT WITH THE BULK OF THE
SHORTWAVE ENERGY/LIFT PASSING SOUTH OF THE CWA. STILL THE SOUTHERN
MOUNTAINS WILL BENEFIT FROM THIS SYSTEM WITH PERIODS OF MODERATE
TO HEAVY SNOW THURSDAY AND THURSDAY NIGHT. AT THIS TIME...STORM
TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE...AND
THIS AGREES WITH THE LATEST DAYS 2 AND 3 ACCUMULATIONS FROM HPC.
THEREFORE...FUTURE SHIFTS WILL HAVE TO CONSIDER A WINTER WEATHER
HIGHLIGHT FOR THAT TIME PERIOD. A SURFACE COLD FRONT WILL ADVANCE
EAST THROUGH THE CWA THURSDAY NIGHT USHERING IN COLDER
TEMPERATURES...ESPECIALLY FOR THE WYOMING CWA.

.LONG TERM...FRIDAY THROUGH TUESDAY...UPPER TROF WILL EXIT THE
AREA FRIDAY MORNING LEAVING GUSTY SFC WINDS AND SOME MTN SNOW
SHOWERS IN ITS WAKE OVER THE CWA. NW FLOW ALOFT WILL PERSIST OVER
THE CWA THROUGH THE WEEKEND WITH WEAK IMPULSES LIKELY BRINGING A
FEW SNOW SHOWERS FROM TIME TO TIME MAINLY OVER THE HIGHER MTNS.
BREEZY TO WINDY CONDITIONS ALSO WILL OCCUR WHILE TEMPS WILL WARM
OVER THE WEEKEND AS HEIGHTS RISE IN RESPONSE TO APPROACHING UPPER
RIDGE OVER THE WESTERN PART OF THE COUNTRY. UPPER RIDGE AXIS WILL
PASS ACROSS MONDAY WHILE UPPER RIDGE FLATTENS WITH MILD
TEMPERATURES CONTINUING ACROSS THE CWA...ESPECIALLY THE PLAINS.
NEXT UPPER TROF WILL MAKE ITS APPROACH TO THE REGION TUESDAY AND
COULD SPREAD SOME SNOW SHOWERS OVER THE HIGHER MTNS BY LATE IN
THE DAY.

&&

.AVIATION...18Z TAF ISSUANCE...UPPER LOW OVER NW COLORADO WILL
MOVE ENE THROUGH TONIGHT WITH FAIRLY WIDESPREAD SNOW AND
ASSOCIATED IFR/LOW IFR CIGS/VSBYS MAINLY FROM KDGW TO KCDR.
ELSEWHERE AREAS IFR CIGS OVER THE NEB PANHANDLE SHOULD IMPROVE
THIS AFTERNOON AS SFC WINDS TURN WESTERLY. GUSTY WINDS DEVELOPING
OVER ALL TERMINALS TONIGHT AND CONTINUING INTO WEDS MORNING.

&&

.FIRE WEATHER...CONCERNS WILL BE MINIMAL THROUGH THE END OF THE
WEEK. STRONG WEST TO NORTHWEST WINDS WILL AFFECT MUCH OF THE
DISTRICT THROUGH WEDNESDAY WITH GUSTS OVER 50 MPH. A LOW PRESSURE
SYSTEM PRODUCING WINTRY PRECIPITATION WILL MOVE QUICKLY NORTHEAST
INTO THE NORTHERN PLAINS WEDNESDAY. DRIER CONDITIONS WILL RETURN
TO THE DISTRICT WEDNESDAY THROUGH FRIDAY...HOWEVER PERIODS OF
SNOW WILL AFFECT THE MOUNTAINS. MINIMUM RELATIVE HUMIDITIES
WEDNESDAY AND THURSDAY OVER EXTREME SOUTHEAST WYOMING AND THE
SOUTHERN PANHANDLE WILL RANGE FROM 25 TO 30 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 5 PM TUESDAY FOR WYZ112-WYZ114.
     WINTER WEATHER ADVISORY UNTIL 11 PM TUESDAY FOR WYZ112-WYZ114.
     WINTER STORM WARNING UNTIL 5 AM WEDNESDAY FOR WYZ110.
     HIGH WIND WARNING UNTIL 11 AM WEDNESDAY FOR WYZ106-WYZ116-
     WYZ117.
     WINTER WEATHER ADVISORY UNTIL 11 PM TUESDAY FOR WYZ101-WYZ102-
     WYZ103.
     WINTER WEATHER ADVISORY UNTIL 5 PM TUESDAY FOR WYZ104-WYZ105-
     WYZ109-WYZ111-WYZ113.
NE...WINTER WEATHER ADVISORY UNTIL 11 PM TUESDAY FOR NEZ002-NEZ095.
     WIND ADVISORY UNTIL 11 AM WEDNESDAY FOR NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ096.

&&

SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RE
Hazardous weather outlook, Feb 28, 6:01 AM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
601 AM MST TUE FEB 28 2012

WYZ101>119-291315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
601 AM MST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TO SPREAD FROM WEST TO EAST THIS MORNING ACROSS
SOUTHEAST WYOMING. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES
ALONG AND WEST OF THE LARAMIE RANGE THROUGH LATE THIS AFTERNOON.
ADDITIONALLY...WEST TO NORTHWEST WINDS WILL INCREASE AND BECOME
STRONG AT TIMES THROUGH THE DAY WITH GUSTS OF 50 TO 65 MPH
LIKELY...WITH STRONGEST WINDS EXPECTED IN THE WIND PRONE AREAS
ALONG AND WEST OF THE LARAMIE RANGE. WINTER STORM WARNINGS HAVE
BEEN POSTED FOR TODAY AND TONIGHT FOR THE SIERRA MADRE AND SNOWY
RANGE MOUNTAINS...IN ADDITION TO THE SNOWY RANGE FOOTHILLS WHICH
INCLUDES THE ARLINGTON AREA FOR THE DANGEROUS COMBINATION OF SNOW
AND STRONG WINDS. VISIBILITIES WILL BE REDUCED TO ONE HALF MILE OR
LESS IN AREAS OF BLOWING SNOW.

WINTER WEATHER ADVISORIES ARE POSTED FOR THE REST OF CARBON...NORTHERN
ALBANY...CONVERSE AND NIOBRARA COUNTIES FOR EXPECTED ACCUMULATIONS OF
3 TO 5 INCHES BY LATE THIS AFTERNOON. WINDS IN THESE AREAS WILL BE
LESS...BUT WILL STILL BE STRONG ENOUGH TO REDUCE VISIBILITIES TO
ONE MILE OR LESS AT TIMES THROUGH THIS EVENING. ALSO...DRIFTING OF
SNOW ON ROADWAYS WILL CREATE SLICK DRIVING CONDITIONS IN THESE
AREAS. LASTLY...WINDS WILL BE STRONG IN THE SOUTHERN LARAMIE RANGE
AND NEARBY FOOTHILLS TODAY AND TONIGHT WHERE HIGH WIND WARNINGS
ARE POSTED FOR ANTICIPATED GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE SNOW WILL OCCUR IN THE MOUNTAINS ON THURSDAY WITH ANOTHER 3
TO 5 INCHES OF ACCUMULATION EXPECTED BY FRIDAY MORNING. WESTERLY
WINDS WILL BECOME MODERATE TO STRONG FRIDAY NIGHT AND INTO
SATURDAY WITH GUSTS OF 50 TO 60 MPH POSSIBLE MAINLY IN THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
601 AM MST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD OVER THE NORTHERN PANHANDLE EARLY THIS AFTERNOON
WITH RAIN SHOWERS FURTHER SOUTH TODAY. SNOW ACCUMULATIONS OF 3 TO
4 INCHES ARE EXPECTED BY LATE THIS EVENING IN NORTHERN
SIOUX...DAWES AND BOX BUTTE COUNTIES WITH MODERATE NORTHWEST WINDS
GUSTING TO 45 MPH PRODUCING AREAS OF BLOWING SNOW AT TIMES AS WELL.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA FROM 8 AM
THIS MORNING THROUGH 11 PM TONIGHT FOR EXPECTED HAZARDOUS
CONDITIONS DUE TO SNOW AND BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 28, 4:33 PM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     SNOW             RAWLINS                 41.78N 107.23W
02/28/2012  E4.0 INCH        CARBON             WY   LAW ENFORCEMENT

&&

LIEBL
Local storm report, Feb 28, 6:16 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
02/28/2012  E62 MPH          ALBANY             WY   MESONET

            THIS IS BUFORD UP203.

0456 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
02/28/2012  M59 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WY DOT SITE QUEALY DOME.

0456 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/28/2012  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 43 MPH.

0510 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/28/2012  E59 MPH          LARAMIE            WY   MESONET

            THIS IS LYNCH AT UP 204.

&&

DDEAL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind. Local standard time, as filed.

High Wind, South Laramie Range Foothills

When
February 28, 6:45 PM MST to 8:45 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR site at Emkay measured sustained winds of 40 mph or greater, with a peak gust of 66 mph at 28/2045.

High Wind, South Laramie Range

When
February 28, 7:15 PM MST to February 29, 12:45 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR site at Lynch measured sustained winds of 40 mph or greater, with a peak gust of 72 mph at 29/1100.

High Wind, North Snowy Range Foothills

When
February 28, 11:06 PM MST to February 29, 12:26 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 28/2351.

High Wind, South Laramie Range Foothills

When
February 29, 6:15 AM MST to 1:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR site at Emkay measured sustained winds of 40 mph or greater, with a peak gust of 78 mph at 29/0715.

High Wind, South Laramie Range Foothills

When
February 29, 7:53 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A spotter 12 miles south-southeast of Horsecreek reported a peak gust of 72 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
February 29, 8:00 AM MST to 2:30 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 70 mph at 29/1240.

High Wind, South Laramie Range Foothills

When
February 29, 8:15 AM MST to 12:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Other Federal Agency
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The HADS site at Polo Ranch west of Cheyenne measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 29/1015.

High Wind, North Snowy Range Foothills

When
February 29, 8:51 AM MST to 11:31 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 29/1016.

High Wind, South Laramie Range Foothills

When
February 29, 8:51 AM MST to 11:56 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT site at Wyoming Hill measured sustained winds of 40 mph or greater, with a peak gust of 66 mph at 29/0941.

High Wind, South Laramie Range Foothills

When
February 29, 9:05 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A spotter 18 miles west-northwest of Cheyenne reported a peak gust of 63 mph.

High Wind, Central Laramie County

When
February 29, 9:54 AM MST
Where
Central Laramie County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The ASOS at the Cheyenne Airport measured a peak gust of 64 mph.

High Wind, East Platte County

When
February 29, 10:56 PM MST to 11:56 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT site at Coleman measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 29/2356.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359024, 359018, 359016, 359027, 359035, 359014, 359030, 359017, 359031, 359034, 359033, 359021.